Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 130, NWS Atlanta, GA

December 15, 2022Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 15, 2022, 3:24 AM EST for Forsyth County, Fulton County, Georgia. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2022, 3:24 AM EST (08:24 UTC)
Expired
Dec 16, 2022, 12:00 PM EST
In force
33 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

641 
WGUS42 KFFC 150824
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
324 AM EST Thu Dec 15 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&


GAC117-121-151445-
/O.NEW.KFFC.FL.W.0130.221215T0824Z-221215T1436Z/
/APHG1.1.ER.221215T0812Z.221215T0815Z.221215T0835Z.NO/
324 AM EST Thu Dec 15 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO LATE THIS 
MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Big Creek near Alpharetta.

* WHEN...From early this morning to late this morning.

* IMPACTS...At 7 feet, Flood Stage is reached.  Minor flooding of 
  woodlands and fields begin along the creek between Cumming in 
  Forsyth County...to Alpharetta and Roswell in North Fulton 
  County.  Flooding starts to effect portions of The Big Creek 
  Greenway near Alpharetta and some portions may become closed with 
  around one foot of water...especially upstream and downstream from 
  the gage on Kimball Bridge Road and near Rock Mill Park. Portions 
  of the YMCA Campground off Preston Ridge Road will begin to flood.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Thursday the stage was 7 feet and rising.
  - Forecast...The river is expected to fall below flood stage by
    this afternoon.
  - Flood stage is 7 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
7 follow-up statements
460 
WGUS82 KFFC 150918
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
418 AM EST Thu Dec 15 2022

...Forecast flooding changed to Minor severity for the following 
rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&


GAC117-121-151445-
/O.CON.KFFC.FL.W.0130.000000T0000Z-221215T1436Z/
/APHG1.1.ER.221215T0812Z.221216T1200Z.221217T1030Z.NO/
418 AM EST Thu Dec 15 2022

...FLOOD WARNING REMAINS IN EFFECT...

* WHAT...Minor flooding is occurring and is forecast.

* WHERE...Big Creek near Alpharetta.

* WHEN...Until late this morning.

* IMPACTS...At 9 feet, Minor flooding expands along the creek from 
  near Cumming to Alpharetta and Roswell. Backyards of homes off 
  Seale Drive and Gunter Court and portions of the Golf of Georgia 
  begin to flood. The Big Creek Greenway experiences significant 
  flooding up to 3 feet deep...which results in closure of most of 
  the paths. This especially occurs upstream and downstream from the 
  gage on Kimball Bridge Road and Rock Mill Park. A large portion of 
  the YMCA Campground off Preston Ridge Road will be under a foot of 
  water.

* ADDITIONAL DETAILS...
  - At 4:00 AM EST Thursday the stage was 7.2 feet and rising.
  - Forecast...The river is expected to rise to a crest of 9 feet
    by tomorrow morning. It will then fall below flood stage
    early Saturday morning.
  - Flood stage is 7 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
795 
WGUS82 KFFC 151335
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
835 AM EST Thu Dec 15 2022

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Fulton and Forsyth Counties.

For the Big Creek...including Alpharetta...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC117-121-151445-
/O.CON.KFFC.FL.W.0130.000000T0000Z-221215T1436Z/
/APHG1.1.ER.221215T0812Z.221216T1200Z.221217T1030Z.NO/
835 AM EST Thu Dec 15 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding will continue.

* WHERE...Big Creek near Alpharetta.

* WHEN...Until late this morning.

* IMPACTS...At 9 feet, Minor flooding expands along the creek from 
  near Cumming to Alpharetta and Roswell. Backyards of homes off 
  Seale Drive and Gunter Court and portions of the Golf of Georgia 
  begin to flood. The Big Creek Greenway experiences significant 
  flooding up to 3 feet deep...which results in closure of most of 
  the paths. This especially occurs upstream and downstream from the 
  gage on Kimball Bridge Road and Rock Mill Park. A large portion of 
  the YMCA Campground off Preston Ridge Road will be under a foot of 
  water.

* ADDITIONAL DETAILS...
  - At 4:00 AM EST Thursday the stage was 7.2 feet and rising
    slowly.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:00 AM EST Thursday was 7.2 feet.
  - Forecast...The river is expected to rise to a crest of 9.0
    feet Friday morning. It will then fall below flood stage
    early Saturday morning.
  - Flood stage is 7 feet.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
689 
WGUS82 KFFC 151337
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
837 AM EST Thu Dec 15 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Big Creek near Alpharetta affecting Fulton and Forsyth Counties.

For the Big Creek...including Alpharetta...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC117-121-160145-
/O.EXT.KFFC.FL.W.0130.000000T0000Z-221217T1630Z/
/APHG1.1.ER.221215T0812Z.221216T1200Z.221217T1030Z.NO/
837 AM EST Thu Dec 15 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY MORNING...

* WHAT...Minor flooding will continue.

* WHERE...Big Creek near Alpharetta.

* WHEN...Until late Saturday morning.

* IMPACTS...At 9 feet, Minor flooding expands along the creek from 
  near Cumming to Alpharetta and Roswell. Backyards of homes off 
  Seale Drive and Gunter Court and portions of the Golf of Georgia 
  begin to flood. The Big Creek Greenway experiences significant 
  flooding up to 3 feet deep...which results in closure of most of 
  the paths. This especially occurs upstream and downstream from the 
  gage on Kimball Bridge Road and Rock Mill Park. A large portion of 
  the YMCA Campground off Preston Ridge Road will be under a foot of 
  water.

* ADDITIONAL DETAILS...
  - At 8:30 AM EST Thursday the stage was 7.5 feet and rising
    slowly.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 AM EST Thursday was 7.5 feet.
  - Forecast...The river is expected to rise to a crest of 9.0
    feet tomorrow morning. It will then fall below flood stage
    early Saturday morning.
  - Flood stage is 7 feet.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
114 
WGUS82 KFFC 151941
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
241 PM EST Thu Dec 15 2022

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Fulton and Forsyth Counties.

For the Big Creek...including Alpharetta...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC117-121-160745-
/O.CON.KFFC.FL.W.0130.000000T0000Z-221217T1630Z/
/APHG1.1.ER.221215T0812Z.221216T1200Z.221217T0345Z.NO/
241 PM EST Thu Dec 15 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE SATURDAY MORNING...

* WHAT...Minor flooding will continue.

* WHERE...Big Creek near Alpharetta.

* WHEN...Until late Saturday morning.

* IMPACTS...At 8 feet, Minor flooding continues to expand further 
  into the woodlands and fields along the creek from near Cumming in 
  south Forsyth County to Alpharetta and Roswell in north Fulton 
  County. Additional portions of The Big Creek Greenway have minor 
  flooding with 1 to 2 feet of water. Most of the walking and biking 
  paths will be closed...especially upstream and downstream from the 
  gage on Kimball Bridge Road and near Rock Mill Park. Portions of 
  the YMCA Campground off Preston Ridge Road will flood.

* ADDITIONAL DETAILS...
  - At 2:30 PM EST Thursday the stage was 7.8 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:30 PM EST Thursday was 7.8 feet.
  - Forecast...The river is expected to rise to a crest of 8.1
    feet Friday morning. It will then fall below flood stage late
    Friday evening.
  - Flood stage is 7 feet.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
742 
WGUS82 KFFC 160148
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
848 PM EST Thu Dec 15 2022

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties.

For the Big Creek...including Cumming, Alpharetta, Roswell...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&


GAC117-121-161400-
/O.EXT.KFFC.FL.W.0130.000000T0000Z-221217T1200Z/
/APHG1.1.ER.221215T0812Z.221216T1200Z.221217T0600Z.NO/
848 PM EST Thu Dec 15 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

* WHAT...Minor flooding will continue.

* WHERE...Big Creek near Alpharetta.

* WHEN...Until Saturday morning.

* IMPACTS...At 8 feet, Minor flooding continues to expand further 
  into the woodlands and fields along the creek from near Cumming in 
  south Forsyth County to Alpharetta and Roswell in north Fulton 
  County. Additional portions of The Big Creek Greenway have minor 
  flooding with 1 to 2 feet of water. Most of the walking and biking 
  paths will be closed...especially upstream and downstream from the 
  gage on Kimball Bridge Road and near Rock Mill Park. Portions of 
  the YMCA Campground off Preston Ridge Road will flood.

* ADDITIONAL DETAILS...
  - At 8:30 PM EST Thursday the stage was 8 feet and rising.
  - Forecast...The creek is expected to rise to a crest of 8.2
    feet Friday morning. It will then fall below flood stage
    early Saturday morning.
  - Flood stage is 7 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
459 
WGUS82 KFFC 161112
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
612 AM EST Fri Dec 16 2022

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties.

For the Big Creek...including Cumming, Alpharetta, Roswell...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC117-121-162315-
/O.CON.KFFC.FL.W.0130.000000T0000Z-221217T1200Z/
/APHG1.1.ER.221215T0812Z.221216T1200Z.221217T0600Z.NO/
612 AM EST Fri Dec 16 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and forecast to continue.

* WHERE...Big Creek near Alpharetta.

* WHEN...Until tomorrow morning.

* IMPACTS...At 8 feet, Minor flooding continues to expand further 
  into the woodlands and fields along the creek from near Cumming in 
  south Forsyth County to Alpharetta and Roswell in north Fulton 
  County. Additional portions of The Big Creek Greenway have minor 
  flooding with 1 to 2 feet of water. Most of the walking and biking 
  paths will be closed...especially upstream and downstream from the 
  gage on Kimball Bridge Road and near Rock Mill Park. Portions of 
  the YMCA Campground off Preston Ridge Road will flood.

* ADDITIONAL DETAILS...
  - At 6:00 AM EST Friday the stage was 8.1 feet and cresting.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:00 AM EST Friday was 8.1 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight.
  - Flood stage is 7 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
646 
WGUS82 KFFC 161700
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1200 PM EST Fri Dec 16 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties.

GAC117-121-161800-
/O.CAN.KFFC.FL.W.0130.000000T0000Z-221216T1700Z/
/APHG1.1.ER.221215T0812Z.221216T0845Z.221216T1625Z.NO/
1200 PM EST Fri Dec 16 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big Creek near Alpharetta.

* ADDITIONAL DETAILS...
  - At 11:45 AM EST Friday the stage was 6.9 feet and falling.
  - Forecast...The river is expected to fall to 2.4 feet
    Wednesday morning.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 1:07 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Dec 15, 1:07 AM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
107 AM EST Thu Dec 15 2022

...New 06Z Aviation Discussion...

.UPDATE...
Issued at 1003 PM EST Wed Dec 14 2022

Main push of rain with the system has been ongoing across portions
of north Georgia and is beginning in parts of central Georgia.
The wedge remains firmly in place across north GA cutting off any
chances of severe weather there, though a few rumbles of thunder
remain possible mainly from the metro south. Rainfall has so far
underperformed, which is good to see, with highest totals in the
flood watch in NW GA, especially in Dade and Walker where some
totals are approaching 2 to 2.5". For river flooding, some of the
usual suspects are expected to or have gone into flood, but
otherwise the under performance of expected rainfall has things
in good shape in most places. Flood Watch will remain in place,
but may be let go early as rainfall comes to an end in these
locations.

In central GA, there are signs that WAA from the gulf is winning
a slow battle and forcing some of the cold air back to allow for
something more surface based. However, convection to the west is
much less impressive than it was earlier. Upper level support
continues to pull away so mass response at the sfc may be a bit
less impressive than earlier. Still, plenty of shear remains in
place and enough thermodynamics can be found to produce a possible
quick tornado, so we won't be in the clear for a few more hours.
There are no current plans to expand the tornado watch to the west
into the CWA, but both we and the SPC will continue to evaluate
for the next few hours.

Lusk

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 226 PM EST Wed Dec 14 2022

Currently...An expansive cloud shield exists across much of the
state today thanks to the wedge holding steady this afternoon.
This has kept temperatures largely in the 40s and low 50s across
North and Central GA with upper 50s to low 60s across south-
central GA where cloud coverage isn't as high. Latest radar
imagery depicts mainly areas of rain pushing through though the
chance for rain showers and thunderstorms will steady increase
through the afternoon/evening.

A very impressive upper low continues to track east towards the
Great Lakes Region this afternoon. At this sfc, WPC has depicted
this system as an occlusion with a cold front draped south through
the Arklatex and a stationary boundary north of the TN Valley. As
noted by the previous shift, another sfc low has formed near the
ArkLaMiss with similar sfc boundaries extending south and
southeast. These features have been the primary driver for severe
weather across LA/MS/AL this afternoon and could potentially move
into our area tonight though not as high in magnitude. Still
looking at damaging wind gusts being the primary threat but a
tornado or two cannot be ruled out despite the lack of
instability. This is largely contributed to locally enhanced
cyclogenesis in the vicinity of the second sfc low that will be
moving through tonight and the presence of a LLJ.

The heaviest precipitation is still anticipated to occur
overnight. Storm Total Precip has come down a hair and given no
major changes in guidance and no strong signal elected to keep the
current Flood Watch as is. Storm Total Precip is forecast to range
from 1-2" with isolated higher amounts (~3"). Heaviest precip
should be clear of the ATL metro by sunrise with lingering
activity across the southeast through at least lunchtime.
Otherwise, improving conditions are expected by Thursday evening.

As far as temperatures, a slight warming trend is expected tonight
across the southeast ahead of the main line of precip. Lows
tonight will range from the mid 40s across the North to low 60s
across the SE. On Thursday, highs will be in the mid 50s to mid
60s and lows will dip into the 30s.

07

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 226 PM EST Wed Dec 14 2022

The extended forecast starts off dry with a cool high pressure ridge
continuing to build into the area. This ridge stays over the area
through the weekend keeping things dry. It does weaken a bit and we
will see some increased cloud cover Saturday and Sunday. There is a
weak wave which develops over the NW Gulf Friday and moves east
increasing moisture over the Southeastern U.S. through the weekend.
The main part of the wave with the best dynamics and deep layer
moisture stays over the gulf and moves across FL and out over the
Atlantic by Sunday morning. As this wave moves east it will spread
some increased moisture across S GA so did put in a slight chance of
precip for east central GA Sat night.

Looks like our next best chance of precip will be Mon night into
Tuesday as a second wave moves across the northern gulf. This second
wave appears to be a bit further north than the first one as it
does spread decent moisture  across GA. If this does happen we will
see some rain but we may also see some mixed freezing/frozen
precipitation as well. Right now only putting in a slight chance of
precip with some mixed rain and snow for areas North and West of the
ATL area. If this does occur it will be short lived and not
expecting much in the way of accumulations.

Temps cool a bit in the extended portions as we will see mainly
highs in the 40s and 50s with lows in the 20s and 30s each day.

01

&&

.AVIATION...
(06Z TAFS)
Issued at 1259 AM EST Thu Dec 15 2022

Widespread SHRA is ongoing across north and central Georgia,
including all TAF sites, ahead of a cold front that has just
begun to advance into northwest Georgia. SHRA is expected to
continue through the early morning hours, ending by 12Z at ATL as
the front clears the area. Improvement to ceilings is expected to
begin in the 10-12Z time period, gradually improving to VFR by
16Z. Scattered clouds will then diminish through the afternoon.
Winds are currently E at 10-14 kts ahead of the front, but are
expected to shift to W/NW at 7-12 kts behind the frontal passage
around 09-10Z.

//ATL Confidence...Avi Update...
Medium to high confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          35  52  34  48 /   0   0   0   0
Atlanta         36  51  35  46 /   0   0   0   0
Blairsville     29  47  27  41 /   0   0   0   0
Cartersville    32  51  31  46 /   0   0   0   0
Columbus        37  57  37  51 /   0   0   0  10
Gainesville     36  50  34  45 /   0   0   0   0
Macon           36  59  36  54 /   0   0   0  10
Rome            33  52  31  47 /   0   0   0   0
Peachtree City  34  53  34  48 /   0   0   0   0
Vidalia         40  59  39  56 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM EST this morning for GAZ001>005-011-012-
019.

&&

SHORT TERM...07
LONG TERM....01
AVIATION...King
Hazardous weather outlook, Dec 15, 2:19 AM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
219 AM EST Thu Dec 15 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
219 AM EST Thu Dec 15 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Isolated storms may become strong to severe in portions of east
central Georgia. Gusty winds will be the main threat, however a
brief tornado cannot be ruled out. A Tornado Watch is in effect
for portions of central Georgia.

Rainfall will continue through the overnight hours with total
rainfall accumulations of 1.5 to 3 inches. Isolated higher amounts
may be possible. Localized flooding may occur where heavy rain
persists for prolonged periods of time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The Tornado Watch in portions of central Georgia will remain in
effect until 9 AM EDT on Thursday. An isolated thunderstorm could
produce gusty winds and possibly a brief tornado on Thursday
morning. Locally heavy rain will be possible in central and east
Georgia on Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:29 PM ESTRiver Flood WarningFFCDade4 hr
Dec 15, 2:14 AM ESTRiver Flood WarningFFCForsyth12 hr
Dec 15, 3:35 AM ESTSpecial Weather StatementFFCMarion, Schley, Taylor25 min

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.